Alert archive / Indiana / Flash Flood Warnings in 2015
Flash Flood Warning 32, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 17, 2015, 5:31 PM CDT for Jasper County, Newton County, Indiana; Kankakee County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2015, 5:31 PM CDT (22:31 UTC)
- Expired
- Jul 17, 2015, 11:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kankakee County, IL, Jasper County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 7:39 PM CDT | FLOOD | Hopkins Park, IL | TWO GRAVEL ROADS WASHED OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2277 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
506
WGUS53 KLOT 172231
FFWLOT
ILC091-INC073-111-180430-
/O.NEW.KLOT.FF.W.0032.150717T2231Z-150718T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
531 PM CDT FRI JUL 17 2015
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN KANKAKEE COUNTY IN NORTHEASTERN ILLINOIS...
NORTHERN NEWTON COUNTY IN NORTHWESTERN INDIANA...
CENTRAL JASPER COUNTY IN NORTHWESTERN INDIANA...
* UNTIL 1130 PM CDT
* AT 530 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RAIN RATES OF ONE TO TWO INCHES
PER HOUR ARE OCCURRING WITH THESE STORMS AND RUNOFF FROM THIS WILL
CAUSE FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOMENCE...MOODY...ROSELAWN...SUMAVA RESORTS...ENOS...PEMBROKE...
SURREY...FAIR OAKS...CONRAD...LAKE VILLAGE...THAYER...GIFFORD...ST.
ANNE...HOPKINS PARK AND SUN RIVER TERRACE.
INCLUDING THE FOLLOWING INTERSTATE...
INDIANA I-65 BETWEEN MILE MARKERS 218 AND 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4095 8693 4100 8752 4101 8753 4102 8779
4117 8773 4117 8744 4116 8739 4118 8734
4118 8693
$$
BIRK4 follow-up statements
825
WGUS73 KLOT 172345
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
645 PM CDT FRI JUL 17 2015
ILC091-INC073-111-180430-
/O.CON.KLOT.FF.W.0032.000000T0000Z-150718T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANKAKEE IL-NEWTON IN-JASPER IN-
645 PM CDT FRI JUL 17 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
SOUTHEASTERN KANKAKEE...NORTHERN NEWTON AND CENTRAL JASPER
COUNTIES...
AT 633 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUING TO
TRAIN OVER THE SAME AREAS AND PRODUCING HEAVY RAIN RATES OF 1 TO 2
INCHES PER HOUR...ESPECIALLY ACROSS WESTERN PORTIONS OF THE WARNED
AREA. RADAR ESTIMATES THAT BETWEEN 3 TO 5 INCHES HAS FALLEN ALONG A
NARROW AXIS FROM FAR SOUTHEASTERN KANKAKEE COUNTY...NEAR HOPKINS
PARK...EASTWARD INTO NORTHERN NEWTON COUNTY INDIANA...JUST NORTH OF
MOROCCO. RUNOFF FROM THIS HEAVY RAINFALL WILL CONTINUE TO LEAD TO
FLASH FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOMENCE...MOODY...ROSELAWN...SUMAVA RESORTS...ENOS...PEMBROKE...
SURREY...FAIR OAKS...CONRAD...LAKE VILLAGE...THAYER...GIFFORD...ST.
ANNE...HOPKINS PARK AND SUN RIVER TERRACE.
INCLUDING THE FOLLOWING INTERSTATE...
INDIANA I-65 BETWEEN MILE MARKERS 218 AND 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4095 8693 4100 8752 4101 8753 4102 8779
4117 8773 4117 8744 4116 8739 4118 8734
4118 8693
$$
BIRK818
WGUS73 KLOT 180134
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
834 PM CDT FRI JUL 17 2015
INC073-180140-
/O.CAN.KLOT.FF.W.0032.000000T0000Z-150718T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IN-
834 PM CDT FRI JUL 17 2015
...THE FLASH FLOOD WARNING FOR CENTRAL JASPER COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 4100 8752 4101 8753 4102 8779 4117 8773
4117 8744 4116 8739 4118 8734 4118 8728
4098 8728
$$
ILC091-INC111-180430-
/O.CON.KLOT.FF.W.0032.000000T0000Z-150718T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANKAKEE IL-NEWTON IN-
834 PM CDT FRI JUL 17 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
SOUTHEASTERN KANKAKEE AND NORTHERN NEWTON COUNTIES...
AT 830 PM CDT...DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS
PRODUCING HEAVY RAIN HAVE MOVED OUT OF THE AREA. HOWEVER...RADAR
ESTIMATES THAT BETWEEN 3 TO AS MUCH AS 5 INCHES HAS FALLEN ALONG A
NARROW AXIS FROM FAR SOUTHEASTERN KANKAKEE COUNTY...NEAR HOPKINS
PARK...EASTWARD INTO NORTHERN NEWTON COUNTY INDIANA...JUST NORTH OF
MOROCCO. RUNOFF FROM THIS HEAVY RAINFALL WILL CONTINUE TO LEAD TO
FLASH FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOMENCE...ROSELAWN...CONRAD...LAKE VILLAGE...SUMAVA RESORTS...ENOS...
THAYER...PEMBROKE...ST. ANNE...HOPKINS PARK AND SUN RIVER TERRACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4100 8752 4101 8753 4102 8779 4117 8773
4117 8744 4116 8739 4118 8734 4118 8728
4098 8728
$$
BIRK191
WGUS73 KLOT 180250
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
950 PM CDT FRI JUL 17 2015
ILC091-INC111-180430-
/O.CON.KLOT.FF.W.0032.000000T0000Z-150718T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANKAKEE IL-NEWTON IN-
950 PM CDT FRI JUL 17 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
SOUTHEASTERN KANKAKEE AND NORTHERN NEWTON COUNTIES...
AT 943 PM CDT...DOPPLER RADAR INDICATED THE THUNDERSTORMS THAT HAD
PRODUCED THE HEAVY RAIN ACROSS THE WARNED AREA HAVE MOVED SOUTH OF
THE WARNED AREA...HOWEVER ADDITIONAL LINE OF THUNDERSTORMS WILL MOVE
SOUTH ACROSS THE WARNED AREA LATER TONIGHT. UP TWO INCHES OF RAIN
HAVE ALREADY FALLEN...ESPECIALLY FROM HOPKINS PARK IN KANKAKEE
COUNTY STRETCHING EAST INTO WEST CENTRAL NEWTON COUNTY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOMENCE...ROSELAWN...CONRAD...LAKE VILLAGE...SUMAVA RESORTS...ENOS...
THAYER...PEMBROKE...ST. ANNE...HOPKINS PARK AND SUN RIVER TERRACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4100 8752 4101 8753 4102 8779 4117 8773
4117 8744 4116 8739 4118 8734 4118 8728
4098 8728
$$
BEACHLER821
WGUS73 KLOT 180431
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1131 PM CDT FRI JUL 17 2015
ILC091-INC111-180441-
/O.EXP.KLOT.FF.W.0032.000000T0000Z-150718T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANKAKEE IL-NEWTON IN-
1131 PM CDT FRI JUL 17 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN KANKAKEE AND NORTHERN
NEWTON COUNTIES HAS EXPIRED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 4100 8752 4101 8753 4102 8779 4117 8773
4117 8744 4116 8739 4118 8734 4118 8728
4098 8728
$$
BEACHLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 5:10 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 17, 5:10 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
510 PM CDT FRI JUL 17 2015
.SHORT TERM...
303 PM CDT
TROUGH SATURDAY...
PRIMARY SHORT TERM CHALLENGE IS THE HEAT THROUGH
TOMORROW...THOUGH ALSO THE T-STORM CHANCES.
ATMOSPHERE HAS DESTABILIZED NICELY THIS AFTERNOON WITH LITTLE OR
NO INHIBITION REMAINING...AND HAVE BEGUN TO SEE CONVECTION DEVELOP
NEAR THE IL/WI BORDER AND OVER OUR FAR SOUTHEAST CWA. CUMULUS
APPEARS TO BE GROWING MORE AGITATED ON SATELLITE IMAGERY OVER THE
REMAINDER OF THE CWA SO DESPITE NO CLEAR FOCUSING MECHANISM IT
WOULD SEEM THAT WIDELY SCATTERED TO ISOLATED THUNDERSTORMS WILL
CONTINUE TO DEVELOP AND FESTER ABOUT THE REMAINDER OF THE
AFTERNOON INTO THE EARLY EVENING. DEEP LAYER SHEAR IS NOT
PARTICULARLY STRONG...BUT 35-40KT WNW FLOW AROUND 6KM IS
RESULTING IN ABOUT 25-30KT OF 0-6KM BULK SHEAR WHICH GIVEN MLCAPE
VALUES OF 3000-4000 J/KG CANNOT RULE OUT A PULSE SEVERE THREAT
THROUGH EARLY THIS EVENING.
ISOLATED PM CONVECTION SHOULD END SHORTLY AFTER SUNSET WITH FOCUS
FOR OVERNIGHT CONVECTION WELL TO THE NORTHWEST OF THE AREA OVER
UPPER MISSISSIPPI VALLEY. THE VERY HIGH DEWPOINTS SHOULD KEEP
TEMPERATURES UP THROUGH THE NIGHT WITH LOWS IN THE 70S AREA WIDE
WITH URBAN HEAT ISLAND LIKELY KEEPING TEMPERATURES IN THE CITY
CLOSE TO 80 FOR A LOW. SOME OF THE CONVECTIVE ALLOWING MODELS HINT
AT A WEAKENING MCS MOVING SOUTHEAST TOWARD SOUTHERN WISCONSIN LATE
TONIGHT INTO EARLY TOMORROW MORNING AND CANNOT TOTALLY RULE OUT
SOMETHING SLIPPING INTO OUR FAR NORTH/NORTHEAST CWA LATE TONIGHT
INTO EARLY SATURDAY MORNING.
ANY CLOUDINESS OR POSSIBLE CONVECTION FROM THE LEFT OVER MCS
ACTIVITY SHOULD QUICKLY FADE AND SET THE STAGE FOR WHAT LOOKS TO
BE THE HOTTEST DAY THE REGION HAS SEEN IN 2 TO POSSIBLY 3 YEARS.
SEE NO REASONS DEWPOINTS WON'T BE IN THE SAME BALLPARK AS TODAY
WITH MID 70S IN THE URBAN AREAS AND UPPER 70S TO LOWER 80S WHERE
EVAPOTRANSPIRATION FROM CORN HELPS CONTRIBUTE TO THE HIGHER
DEWPOINTS. MODELS ALL HAVE 925MB TEMPS IN THE 27-29C RANGE
TOMORROW AFTERNOON...WHICH IF VERIFIES WOULD SUPPORT MID-UPPER 90S
ACROSS THE REGION. STAYED A BIT CONSERVATIVE WITH MAINLY LOW-MID
90S FOR NOW WHICH WOULD YIELD HEAT INDICES SOLIDLY IN THE 105-110
DEGREE RANGE. HEAT ADVISORY WAS ISSUED THIS MORNING FOR
SOUTHWESTERN CWA WHERE LOWER 80 DEWPOINTS HAVE SENT HEAT INDICES
ABOVE 105 TODAY AND AN ADVISORY ACROSS THE ENTIRE CWA SATURDAY
WHEN MORE WIDESPREAD 105-110 HEAT INDICES ARE EXPECTED. ASSUMING
NOTHING SNEAKS INTO OUR CWA IN THE MORNING IT IS HIGHLY LIKELY
TOMORROW WILL BE DRY...THOUGH SUPPOSE OUTFLOW FROM MORNING MCS
COULD PROVIDE A FOCUS IN THE AFTERNOON BUT FOR THAT APPEAR TO BE
AROUND 10 PERCENT AND NOT WORTHY OF INCLUSION IN THE FORECAST AT
THIS TIME.
IZZI
&&
.LONG TERM...
314 PM CDT
SATURDAY NIGHT THROUGH FRIDAY...
ALTHOUGH THE DANGEROUS HEAT SHOULD BE CONFINED TO THE SHORT TERM
PERIOD...THUNDERSTORMS...SOME POSSIBLY SEVERE WITH VERY HEAVY
RAINFALL...WILL CONTINUE TO BE AN ISSUE...ESPECIALLY ON SUNDAY.
MODEL GUIDANCE IS IN GOOD AGREEMENT OVER THE NEXT 36-48 HOURS
WITH THE EVOLUTION OF THE CLOSED UPPER LOW...CURRENTLY CENTERED
OVER THE CANADIAN ROCKIES PER WATER VAPOR IMAGERY. AS THIS UPPER
LEVEL SYSTEM SHIFTS EASTWARD...ATOP THE LARGE SUBTROPICAL RIDGE
CENTERED OVER THE SOUTHERN CONUS...AN ASSOCIATED SURFACE LOW WILL
TRACK INTO THE HUDSON BAY BY SUNDAY. A TRAILING COLD FRONT IS THEN
EXPECTED TO LAY OUT RIGHT ACROSS THE LOWER GREAT LAKES REGION BY
SUNDAY AFTERNOON...AND THIS COULD BECOME THE FOCUS FOR AFTERNOON
AND EVENING SEVERE THUNDERSTORMS.
IT CURRENTLY APPEARS PROBABLE THAT CONVECTIVE ACTIVITY WILL
DEVELOP TO OUR NORTHWEST LATER SATURDAY AND SATURDAY EVENING AS
THE SURFACE COLD FRONT SHIFTS OVER THE UPPER MIDWEST. SOME OF
THESE STORMS COULD WORK THERE WAY INTO NORTHERN ILLINOIS SATURDAY
NIGHT INTO EARLY SUNDAY MORNING. HOWEVER...THE MAIN CONCERN FOR
MORE ACTIVE THUNDERSTORMS LOOKS TO BE SUNDAY AFTERNOON AND INTO
THE EVENING. DURING THIS PERIOD...MODEL GUIDANCE IS SUGGESTING
THAT ANOTHER POTENT MID/UPPER-LEVEL DISTURBANCE AND SPEED MAX WILL
SHIFT ACROSS THE UPPER MIDWEST AND INTO THE WESTERN GREAT LAKES
REGION. SYNOPTICALLY...THIS WOULD SUGGEST FAVORABLE LARGE SCALE
FORCING FOR ASSENT ACROSS MUCH OF THE REGION AS WE APPEAR TO END
UP ORIENTED WITHIN THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL
SPEED MAX SUNDAY AFTERNOON. WITH THE SURFACE FRONT EXPECTED TO BE
SOMEWHERE ACROSS THE SOUTHERN HALF OF MY CWA...IT WOULD APPEAR THE
BEST POTENTIAL FOR SEVERE STORMS WOULD BE ALONG AND SOUTH OF
INTERSTATE 80 GENERALLY SPEAKING...THOUGH THE THREAT AREA WILL
LIKELY BE DRIVEN SOMEWHAT BY WHAT KIND OF EARLY MORNING ACTIVITY
IS AROUND...AND HOW FAR SOUTH THE FRONT MAKES IT INTO THE
AFTERNOON. THE PREFRONTAL ENVIRONMENT WILL LIKELY BE VERY WARM AND
VERY MOIST (TEMPS 87-90 AND DEW POINTS IN THE LOW TO MID
70S)...AND THIS SHOULD YIELD MLCAPES IN EXCESS OF 2500 MLCAPE WITH
AMPLE INSOLATION.
IN ADDITION TO THE THREAT OF STRONG TO SEVERE THUNDERSTORMS
SUNDAY AFTERNOON...WE WILL AGAIN NEED TO WATCH THE POTENTIAL FOR
MORE VERY HEAVY RAINFALL AND POSSIBLE RENEWED FLASH FLOODING OVER
THE ALREADY HEAVY HIT AREAS SOUTH INTERSTATE 80. PRECIPITABLE
WATER VALUES IN THIS AIRMASS WILL LIKELY AGAIN END UP NEAR OR
SLIGHTLY ABOVE 2"...SO ANY OF THESE POSSIBLE STORMS WOULD
CERTAINLY BE EFFICIENT RAINFALL PRODUCERS. AS SUCH...THE POTENTIAL
FOR MORE HEAVY RAINFALL AMOUNTS SOUTH OF INTERSTATE 80 WILL NEED
TO BE WATCHED.
FOLLOWING THIS COLD FRONT IT APPEARS THINGS WILL BE DRY FOR
MONDAY...AND POSSIBLY TUESDAY AS WELL AS A WEAK SURFACE RIDGE OF
HIGH PRESSURE BUILDS OVER THE REGION. ANOTHER UPPER LEVEL SYSTEM
WILL APPROACH THE REGION LATER TUESDAY. HOWEVER...AT THIS
TIME...THE THINKING IS THAT THE SHOWERS AND STORMS WILL REMAIN
SOUTH OF THE AREA.
ANOTHER COLD FRONT LOOKS TO MOVE OVER THE REGION SOMETIME TUESDAY.
THIS FRONT LOOKS TO BRING THE NEXT CHANCE OF THUNDERSTORMS TO THE
AREA. THEN FOLLOWING ANOTHER PERIOD OF DRY WEATHER WEDNESDAY AND
POSSIBLY INTO THURSDAY...ADDITIONAL STORM CHANCES WILL RETURN
LATER IN THE PERIOD AS THE WARM AND HUMID AIRMASS TRIES TO WORK
BACK NORTHWARD.
KJB
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 22Z...
* POSSIBLE VCTS 23-01Z...COULD DEVELOP JUST NORTHWEST OF ORD AND
EVENTUALLY MOVE SOUTHEAST TOWARDS MDW.
BEACHLER
//DISCUSSION...UPDATED 22Z...
SPORADIC THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON...WITH A FEW
STRONGER STORMS NORTHWEST AND SOUTHEAST OF ORD/MDW. AT 22Z A STORM
HAD REDEVELOPED NORTHWEST OF ORD AND WAS SLIDING SOUTHEAST...AND
SHOULD NEAR ORD CLOSE TO 23Z. WITH AN OUTFLOW BOUNDARY JUST TO THE
NORTH OF ORD...IT IS POSSIBLE STORMS COULD DEVELOP OVER THE TOP OF
ORD OR JUST NORTHWEST OR THE AIRFIELDS. HAVE OPTED TO INCLUDE A
VCTS AT 23Z THRU 01Z...AS THIS LOOKS TO BE THE BEST TIMING. WILL
FURTHER REFINE IF A STORM DOES MAKE A MOVE TOWARDS ORD. ELSEWHERE
A FEW STORMS MAY DEVELOP THIS AFTERNOON AND MAY BE CLOSE TO THE
OTHER TAF SITES. HAVE INCLUDED A VCTS.
PREVIOUS DISCUSSION ISSUED AT 20Z...
THE LAKE BREEZE IS LARGELY NONEXISTANT BUT COULD STILL FORM NEAR
THE LAKE THIS AFTERNOON. THEREFORE MAIN CONVERGENCE AREAS ARE
SOUTH AND EAST OF THE TERMINALS...THEN AGAIN ALONG THE WISCONSIN
BORDER WHERE SUBTLE CONVERGENCE IN SURFACE OBS IS OCCURRING AND
CUMULUS FIELD HAS BLOSSOMED INTO STORMS RIGHT ALONG THE BORDER IN
NORTH CENTRAL IL. NOT SEEING MUCH DEVELOPMENT TO CU OVER THE REST
OF THE AREA. SO WILL CONTINUE TO HOLD THE COURSE OF DRY AT THE
TERMINALS...BUT ANY SUBTLE BOUNDARIES COULD LEAD TO ADDITIONAL
DEVELOPMENT. WINDS ARE GENERALLY WESTERLY WHICH SHOULD PREVENT
MUCH SOUTHEASTWARD DRIFT TOWARDS THE TERMINALS...BUT THEY DO
BECOME NW WITH TIME.
PREV DISCUSSION FROM 18Z...
SCT-BKN CUMULUS FIELD WITH BASES AT LOW END VFR OR HIGH END MVFR
SHOULD HOLD OR SLIGHTLY LIFT THIS AFTERNOON. UNCAPPED ENVIRONMENT
EXISTS AREA WIDE BUT LITTLE TRIGGERING OVER MOST OF THE AREA. SOME
WEAK LAKE BREEZE DEVELOPMENT IS STILL EXPECTED WHICH IS STILL
EXPECTED TO LEAD TO ISOLATED CONVECTION IN THE 21-0Z TIME FRAME.
MORE ORGANIZED THUNDERSTORMS ARE EXPECTED TO FOCUS INTO NORTHWEST
INDIANA AS IS ONGOING AND DEPICTED ON VIS/IR SATELLITE ON GROWING
CUMULUS CLOUDS. STILL LOW ENOUGH COVERAGE TO HOLD THE TAFS DRY.
WITH THE HIGH DEWPOINT AIRMASS TONIGHT COUPLED WITH LIGHTER WINDS
AND AT LEAST INITIALLY CLEAR SKIES WILL PROMOTE BR/HZ DEVELOPMENT
OVERNIGHT INTO EARLY SATURDAY. THE THUNDERSTORM COMPLEX IN NORTH
DAKOTA IS FORECAST TO MOVE EAST THAN SOUTHEAST TONIGHT...WITH
SEVERAL HIGH-RES MEMBERS BRINGING SOME OF THIS ACTIVITY INTO
SOUTHERN WISCONSIN AND POSSIBLY FAR NORTHER ILLINOIS. AT THIS
POINT FEEL THAT WE WILL GET SOME HIGHER CLOUD COVER FROM THIS
COMPLEX LATE TONIGHT INTO SATURDAY.
KMD
//ORD AND MDW CONFIDENCE...UPDATED 22Z...
* LOW IN COVERAGE OF TS THIS AFTERNOON.
* HIGH IN ALL OTHER FORECAST ELEMENTS.
KMD/BEACHLER
//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...
SATURDAY NIGHT THROUGH SUNDAY...PERIODIC CHANCES FOR SHRA/TSRA.
MAINLY VFR CONDITIONS...WITH LOWER CIGS/VIS INVOF TSRA.
MONDAY THROUGH WEDNESDAY...VFR. WX NIL.
THURSDAY...CHANCE SHRA/TSRA. MAINLY VFR CONDITIONS...WITH LOWER
CIGS/VIS INVOF TSRA.
KREIN
&&
.MARINE...
319 PM CDT
HIGH DEW POINT AIR MAY CONTINUE TO PRODUCE SOME FOG OVER THE OPEN
WATERS OF THE LAKE TONIGHT INTO SATURDAY. OTHERWISE SOUTHERLY
FLOW OVER THE LAKE UP TO 10 TO 20 KT WILL PERSIST SATURDAY AS LOW
PRESSURE TRACKS EASTWARD ACROSS CANADA. THIS LOW WILL PUSH A COLD
FRONT OVER LAKE MICHIGAN BY SUNDAY MORNING...WITH A PERIOD OF
SHOWERS AND THUNDERSTORMS LIKELY TO ACCOMPANY ITS PASSAGE. LIGHT
WESTERLY FLOW WILL SET UP IN THE WAKE OF THIS FRONTAL BOUNDARY.
KJB
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ019-ILZ021-ILZ023-ILZ032-ILZ033-ILZ039 UNTIL
8 PM SATURDAY.
HEAT ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ013-ILZ014-ILZ020-ILZ022...10 AM SATURDAY TO 8 PM
SATURDAY.
IN...HEAT ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019...10 AM
SATURDAY TO 8 PM SATURDAY.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jul 17, 3:30 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 330 PM CDT FRI JUL 17 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 182030- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 330 PM CDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TO WIDELY SCATTERED THUNDERSTORMS... SOME OF WHICH MAY PRODUCE: ISOLATED WIND GUSTS IN EXCESS OF 60 MPH. TORRENTIAL DOWNPOURS AND POSSIBLY ISOLATED FLASH FLOODING. HAIL UP TO THE SIZE OF NICKELS. AND FREQUENT CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH MID EVENING. DISCUSSION: HOT...HUMID...AND UNSTABLE CONDITIONS WILL CONTINUE TO SUPPORT ISOLATED THUNDERSTORMS THROUGH EARLY TO MID EVENING. THERE IS A POTENTIAL FOR AN ISOLATED SEVERE THUNDERSTORM...WITH LOCALLY DAMAGING WINDS AND PERHAPS SOME HAIL THE PRIMARY THREAT IF ANY STORMS DO BECOME SEVERE. IN ADDITION...HEAT INDICES OF 100 TO 106 DEGREES ARE EXPECTED THIS AFTERNOON. PORTIONS OF THE ILLINOIS...IROQUOIS...AND KANKAKEE RIVERS REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HIGH TEMPERATURES SATURDAY WILL CLIMB INTO THE 90S...COMBINED WITH HIGH HUMIDITY WILL LIKELY RESULT IN PEAK HEAT INDEX VALUES OF 105 TO 110 DEGREES SATURDAY AFTERNOON. THERE WILL BE A CHANCE OF THUNDERSTORMS MAINLY SATURDAY NIGHT AND SUNDAY. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL...AS WELL AS TORRENTIAL RAINFALL THAT COULD LEAD TO FLOODING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AGAIN TUESDAY AND AGAIN THURSDAY. ILLINOIS...IROQUOIS...AND KANKAKEE RIVERS WILL REMAIN IN FLOOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...HOWEVER SPOTTERS ARE ENCOURAGED TO RELAY ANY WIND...HAIL...OR MEASURED HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. && LMZ740>745-182030- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 330 PM CDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH EARLY TO MID EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS MAINLY SATURDAY NIGHT AND SUNDAY. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AGAIN TUESDAY AND AGAIN THURSDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-182030- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 330 PM CDT FRI JUL 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS EVENING MAINLY ON THE FAR SOUTH PART OF THE LAKE. PATCHY DENSE FOG IS EXPECTED OVER THE LAKE...ESPECIALLY THE NORTH HALF. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS LATE SATURDAY AND SATURDAY NIGHT OVER MUCH OF THE LAKE...AND ON SUNDAY ON MAINLY THE SOUTHERN HALF OF THE LAKE. SOME OF THESE STORMS COULD BE SEVERE SATURDAY NIGHT AND SUNDAY. THERE WILL BE ADDITIONAL CHANCES OF THUNDERSTORMS ON TUESDAY AND AGAIN THURSDAY. && IZZI/KJB VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Jul 17, 3:57 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
357 PM CDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL MACHESNEY PARK 42.36N 89.04W
07/17/2015 E0.75 INCH WINNEBAGO IL PUBLIC
&&
IZZILocal storm report, Jul 17, 4:12 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
412 PM CDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL LOVES PARK 42.34N 89.01W
07/17/2015 M1.00 INCH WINNEBAGO IL TRAINED SPOTTER
OFF DUTY FAA WEATHER OBSERVER POSTED PIC TO NWS CHICAGO
FACEBOOK
&&
IZZILocal storm report, Jul 17, 4:19 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
419 PM CDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 2 NNW LOVES PARK 42.37N 89.04W
07/17/2015 E1.00 INCH WINNEBAGO IL BROADCAST MEDIA
&&
IZZILocal storm report, Jul 17, 4:37 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
437 PM CDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL LOVES PARK 42.34N 89.01W
07/17/2015 E0.25 INCH WINNEBAGO IL TRAINED SPOTTER
PEA SIZE HAIL. ALSO ROADS STARTING TO FLOOD NEAR THE
CURBS IN LOW LYING AREA.
&&
IZZILocal storm report, Jul 17, 4:41 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
441 PM CDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG MACHESNEY PARK 42.36N 89.04W
07/17/2015 WINNEBAGO IL PUBLIC
6+ INCH DIAMETER TREE LIMBS DOWN.
&&
IZZILocal storm report, Jul 17, 5:25 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
525 PM CDT FRI JUL 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 2 SE ALGONQUIN 42.14N 88.27W
07/17/2015 E1.00 INCH KANE IL PUBLIC
&&
IZZIThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 10:45 AM CDT | Heat Advisory | LOT | Benton, Jasper, Lake, Newton, Porter | 33 hr |
| Jul 16, 9:30 PM CDT | Areal Flood Advisory | LOT | Boone, DeKalb, Kane, McHenry, Ogle, Winnebago | 6 hr |
| Jul 17, 3:33 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Winnebago | 57 min |
| Jul 17, 4:24 PM CDT | Severe Thunderstorm Warning | LOT | Boone, Winnebago | 66 min |
| Jul 17, 4:26 PM CDT | Flash Flood Warning | LOT | Boone, Winnebago | 6 hr |
| Jul 17, 5:20 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane | 40 min |
| Jul 17, 6:54 PM CDT | Areal Flood Advisory | LOT | DuPage, Will | 3 hr |
Nearby
Flash Flood Warnings in Indiana, 2015Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.